Can anyone tell me why when I accidentally dropped a tablet into something I was eating and resulted in me chewing it, my mouth, mostly my tongue and throat started burning? My throat started to feel like it was closing, and my tongue was on fire. I tried rinsing my mouth and ice cubes on my tongue, but nothing helped. It has been about 5 weeks now and I still have pain on the tip of my tongue. Please help, and should I go to my physician.
amitriptyline: Can anyone tell me why when I... - Pain Concern
I think so. I would have contacted my GP if this happened to me. Is there any information on the leaflet? Did you try a mouthwash of water with a little bicarbonate of soda?
I would call the pharmacist and see what he has to say about that. I would call your doctor also at least you will have two different perspectives it doesn’t hurt to call if you have concerns. Good luck.
Thanks going to do that. At least it's a start to finding out. The burn on my tongue is very painful for even the slightest spicy of anything.
Ok, now I'm a little worried. I talked to my pharmacist and he was unsure of what was going on so he wanted me to call my GP and have a conversation about it. My pharmacist did give me an address to the company where they have received it from somewhere somewhere in New Jersey and also based in Egypt. I'm going to start researching it tomorrow. I'll let you know how it goes.
Might be best to keep to bland foods till you've spoken to doctor & pharmacist - avoiding acidic and spicy foods for the time being?
The Doctor may want to see you to take a look at your tongue as it's so painful. Might be able to presribe something to help till it heals.
Maybe stick to drinks of milk and water, avoiding hot drinks also? What do you think?
My pharmacist gave me aniseed Gaviscon instead of peppermint, I tried some. It burnt my mouth and throat, was really awful. But not as long lasting - like your injury.
I hope you get it sorted today and your tongue recovers very soon.
Thank you for the suggestions I'm going to try some. I'm going to start some research tomorrow and keep everyone informed. This is starting to be very interesting since my pharmacist has no clue of what's going on.
I have suffered from a painful tongue for a couple of years now. It's not for the same reason that yours is but I will say that I understand what you're going through. Your doctor may tell you you have something called burning tongue syndrome. I've had three dentist tell me that's what I have and its crap. I've looked up burning mouth syndrome and I don't have the same symptoms. I even joined a group on Facebook and ask people who do have it if my symptoms were similar to theirs and they are not even close. I did find out that I had a fungal infection in my mouth so we treated that. All was good for a while and now it's back again. Which makes me wonder if I have another fungal infection. But it only lasted about 3 weeks. I don't know about the drug you're on and what it does to your mouth but I know methotrexate caused me a lot of problems and it's known for that. So if you haven't already you might want to check the drug online and see if it has that as a symptom.
This sounds horribly frustrating 😳 Have they sent you to an orofacial pain specialist yet? This is a relatively new specialty but they are the best trained in determining the 'root' cause of the burning. Any pain termed as 'burning' is because somewhere a nerve or set of nerves are being impacted or are 'malfunctioning'. i.e. Sending error messages to the brain that's interpreted as pain. Please ask your doctor for a referral! It could make all the difference in the world to your treatment protocol...
All the best! 😇
Thank you so much for responding and for your advice. My dentist did want me to go to see some specialist in Kansas City but that was a 4 hour drive and because I have lower back pain I can't drive/ride for that long. I guess I would do it if I didn't feel that it could be solved otherwise. And I think I've done just that in the last couple of days since I wrote that comment. I have a dry mouth I suspect from Sjogren's syndrome. I am in a Sjogren's group on Facebook and I talked to the members there and many of them have the same condition with their tongue as I do. So I believe this combination of dry mouth and fungal infections which is something else they all get all the time. So tomorrow I plan on contacting my oral surgeon and ask him to treat my fungal infection again and this time with the pill and the mouthwash. He had mentioned this type of treatment to me when he gave me the first mouthwash.
I had a similar problem with nortriptyline. A tablet struck in my throat and it started burning instantly. It wore off with time but now I I assist on only accepting coated tablets from the pharmacist.I
I've had the same as Clycat with nortriptyline, it's horrible. Also get tingling on the tip of the tongue. It's like a chemical burn. Although wore off in a few hours. I suspect they cause heartburn too so should eat with food.
I had a long course of amitryptilline some years ago -- yes they are horrible tasting if you chew them so learn to swallow them whole and quickly. They didn't work for me either!
I took a similar one Noratriptyline and it rotted my esophagus out just above the stomach at least it felt that way I was really sick for 4 days it was for headaches it never solved the problem and I had an intolerance to it. Sounds like you did too try natural meds they don’t have side effects and the help solve the problem instead of covering up the problems. For IBS I take inulation, body biotics, digestive enzymes, gultemine and moducare, may seem like a lot but it helps keep my IBS under control with out any drug side effects. I feel human again. So nice 👍
Not what you're looking for?
You may also like...
put weight on you. I also take trazodone 150mg to help me sleep. x
this normal do I continue with them or not anyone help please
afib and 20 mg does help a lot but I think 20 mg at night as I have been started on (was on 10 mg...
sciatica? I was taking 60mg at night. It helped me sleep but did nothing for the pain. I can't see...
second day on this medication and with a 10 mg tablet once a day I find that I am tired already . I...